MAUDE Adverse Event Report: ARTHREX INC. MENISCAL ROOT KIT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX INC. MENISCAL ROOT KIT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number AR-4550
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It reported that during a meniscal repair procedure, the tip of the scorpion needle (lot: 10034428) broke off into the patient's knee joint.The case was completed with the same needle.It wasn't noticed that the tip had broken off until a post-op x-ray was taken and the tip was seen in joint space.The surgeon is comfortable leaving the tip in the knee.Reporter had no additional information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The failure mode could not be determined, but the broken needle point condition can be caused by consistently passing the needle through challenging tissue (thick or calcified) or hitting bone.The mating part (instrument) was not returned or identified.Confirmed the needle strip thickness and width dimensions to be within specification.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.

Brand Name
MENISCAL ROOT KIT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7577713
Report Number1220246-2018-00212
Device Sequence Number19285953
Product Code GAT
UDI-Device Identifier00888867217379
UDI-Public00888867217379
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Catalogue NumberAR-4550
Device Lot Number10037764A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date07/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;